Ok so I'm on my second attempt at taking chantix. The first time on day 3 I had a major headache that I couldn't continue taking it.
Second time around here I've had no head ache's, a bit of the stomach ache, but I feel weird. All day today I've felt kind of like a zombie, like I'm not really here. When I went to get food tonight for dinner, I had a light headed feeling. Not really light headed, but that my equal libriam was off or something and felt nervious.
Obviously, this is a horrible feeling to feel and I need to decide if I should keep taking them. I'm suppose to have started taking two tabs today, but couldn't get myself to do it because I dont know if its the chantix causing this or what.
Does chantix have adverse effects when mixed with coffee and cigarettes? I know before when I quit cold turkey you do generally feel like crap, but I have not even quit yet! Could it be that chantix is blocking the pleasure receptors already and my body or brain is feining for that feeling, which is giving me withdrawls?
Thanks for ANY help you can give. I want to quit!!
I am having the same problems as most metioned on this site with nausea, headache and very irritable. I am only on day 4 but plan to continue for a minimum of 2 weeks. I hope these weird feelings and headache goes away soon, because I am in the process of interviewing for a new job and do not want to seem "out of it". Any hope you can share with timing of relief of these side effects would be greatly appreciated.
Chantix blocks the nicotine receptors in your brain. You should have read this when you researched it, or your doctor should have told you this when he/she prescribed it.
The nervous or zombie like feelings you're getting is most likely from nicotine withdrawal.
Expect some strange dreams at first and then you may lose sleep. The side effects seem to be very common, Headache and nausea are the most common. Make sure you eat before you take it. Remember why you are quitting. .
Read the other posts on the Chantix topic and you will learn more about it and get more input from other people. It seems people are posting the same problems and issues over and over again. Just read back and you'll find your not the only one.
I know this is gonna sound stupid but I just started today taking chantix and for all the people getting headaches. Do you take anything for them like advil or something and does it help. Are we allowed to take advil with the drug? I should have asked my doctor that one
I'm new here, found this site today when I was looking up side effects of Chantix. It's great to read about other people's successes, it helps.
It's been nine days since I first started taking Chantix. I haven't had a cigarette since Friday night (I had 2 on Friday-- my "quit day"). I just realized that it has only been 39 hours since my last cigarette!!! I keep thinking about smoking one, thinking to myself "What's one more cigarette?"
I have to remember that having a cigarette is going to bring my "hours" back to zero.
I have had some headaches as well, I've been taking ibuprofen and it seems to be working!
The side effects can suck. I've puked on two occasions after taking the pill, but eating a meal and drinking water REALLY helps the nausea (it pretty much doesn't exist if you eat first).
I was really dizzy when I first started taking it, but that has subsided.
Yesterday I was very tired and weak, I think I spent more time asleep than awake, I was EXHAUSTED. My dose increased Friday and that was my quit day- so I think there was a correlation. Both nicotine withdrawal and Chantix cause fatigue.
One really cool thing- the dreams!!! My dreams have been more vivid than ever- and I am remembering them. It's really cool. I do not remember having dreams this vivid since I was a little kid. (I swear, they are reason enough to take this pill.)
Oh yeah- I am not even out of my mind psychotic. Sure, I think about having a cigarette, but probably not more than I did when I was smoking. I haven't had one crying jag or rage since I quit. (Which is strange, cause usually just going a few hours without a cigarette causes me to get psycho- every time I quit I would find myself hysterically crying by the end of day one and then lighting up... and feeling then all better).
My husband is surprised, he was expecting a total maniac. Hopefully he will start taking it soon as well. I'm not even freaking out with him smoking (outside).... it smells- that is my only reaction.
My husband was taking CHANTIX for two weeks so he could quit dipping snuff. He is on meds for depression and CHANTIX has made him feel horrible. He quit taking CHANTIX and is taking Holy Basil as suggested on this forum. He's been off CHANTIX for two days. How soon can he expect to start feeling better? He said the depression he's feeling now is much worse than it has ever been. He's afraid the CHANTIX is blocking his Zoloft from working. I've called our doctor and haven't heard back. I'm very disappointed that depression is not listed as a possible side effect. I think it should not be prescribed for patients who are already on meds for depression.
I have been reading all this and am really interested. I mentioned it at work today and one of the women I work with said she had gotten hers in August. Just has not started. But then she said they cost $350.00!!!!! Is that correct?
I have been reading your board and it has been very helpful. I have been on Chantix for 5 days. Today I thought I was coming down with something, felt woozy and yucky, and slept most of the day. Also, loss of appetite and diahrrea (sorry). Stomach ache too. Does this sound like side effects?
Also, on day 3, in the evening, I felt it working, i.e., I could tell that smoking wasn't the same. But since then, I haven't noticed any change at all when I smoke. Quit Day is 2 days away, and I am a little nervous. Does it take longer for some people to 'kick in'?
Any help would be greatly appreciated. I have smoked for 35+ years, and sooo want to quit. Thanks!